I had a lactic chemical peel and accidentally applied my normal moisturizer the next morning (Neutrogena Healthy Skin with retinol). I believe this intensified the peel from superficial towards medium. I had swelling which is almost gone and am now on day 4 and starting to peel. Skin is redder than previous days and feels very tight. Is this normal? I was given a sage and citrus moisturizer to apply(plus other items). I want to apply a different moisturizer. What would be good?
Did I Intensify my Lactic Peel when I Applied Moisturizer with Retinol?
Doctor Answers 3
Applying moisturizer with retinol
Retinol can peel and irritate the skin, especially after a lactic peel. I would avoid any active ingredient moisturizers after a peel or microdermabrasion for at least 1 week, and use something bland and non-fragranced, and definitely be diligent with a good sunblock. ~ Dr. Benjamin Barankin, Toronto Dermatology Centre.
Have a question? Ask a doctor
Single application of retinol probably didn't affect the peel
Redness and tightness, peeling around day 4... these are all normal steps to experience after a peel. A single application of a moisturizer with retinol probably didn't affect the peel much at all, and it certainly didn't make it into a medium depth peel, so don't worry about that. Rest easy.
A sage and citrus moisturizer, however, may be something that is irritating your skin further... or you could be having an allergic reaction to it. I would recommend changing to a gentle, unscented moisturizer like Cetaphil, Vanicream, or Dove for best results.
Intensify my lactic peel when I applied moisturizer with retinol
Most likely you caused a deepening of the peel. Follow your doctors recommendations not us over the net. We can not treat you.
From MIAMI Dr. B
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.